Alert archive / West Virginia / Flash Flood Watches in 2017

Flash Flood Watch 1, NWS Charleston, WV

February 28, 201726 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio

NWS Charleston, WV issued this flash flood watch at Feb 28, 2017, 11:28 AM EST for 26 counties in West Virginia; 4 counties in Kentucky; 9 counties in Ohio. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2017, 11:28 AM EST (16:28 UTC)
Expired
Mar 1, 2017, 3:36 PM EST
In force
28 hr
Issued by
NWS Charleston, WV
Flood severity
None
All 39 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Pleasants County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 16:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

625 
WGUS61 KRLX 281628
FFARLX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Charleston WV
1128 AM EST Tue Feb 28 2017

...Excessive Rainfall Possible Through Wednesday...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
027>032-039-040-519>522-525-526-010030-
/O.NEW.KRLX.FF.A.0001.170228T1628Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, 
Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, 
Grafton, Buckhannon, Philippi, Belington, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Elkins, and Harman
1128 AM EST Tue Feb 28 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

The National Weather Service in Charleston has issued a

* Flash Flood Watch for portions of northeast Kentucky, 
  southeast Ohio, and West Virginia, including the following 
  areas, in northeast Kentucky, Boyd, Carter, Greenup, and 
  Lawrence KY. In southeast Ohio, Athens, Gallia, Jackson OH, 
  Lawrence OH, Meigs, Morgan, Perry, Vinton, and Washington. In 
  West Virginia, Barbour, Braxton, Cabell, Calhoun, Clay, 
  Doddridge, Gilmer, Harrison, Jackson WV, Kanawha, Lewis, 
  Lincoln, Mason, Northwest Nicholas, Northwest Randolph, 
  Northwest Webster, Pleasants, Putnam, Ritchie, Roane, 
  Southeast Nicholas, Southeast Randolph, Southeast Webster, 
  Taylor, Tyler, Upshur, Wayne, Wirt, and Wood. 

* Through Wednesday evening

* Excessive Rainfall

* Rain today is saturating already wet grounds, and additional
  rounds of showers and thunderstorms are expected at times
  through Wednesday afternoon. Where showers and storms persist, 
  flash flooding will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

TRM
5 follow-up statements
807 
WGUS61 KRLX 282341
FFARLX

Flood Watch
National Weather Service Charleston WV
641 PM EST Tue Feb 28 2017

...Excessive Rainfall Possible Through Wednesday...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
027>032-039-040-519>522-525-526-010745-
/O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, 
Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, 
Grafton, Buckhannon, Philippi, Belington, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Elkins, and Harman
641 PM EST Tue Feb 28 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southeast Ohio, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast 
  Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, 
  Perry, Vinton, and Washington. In West Virginia, Barbour, 
  Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, 
  Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest 
  Nicholas, Northwest Randolph, Northwest Webster, Pleasants, 
  Putnam, Ritchie, Roane, Southeast Nicholas, Southeast 
  Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, 
  Wirt, and Wood. 

* Through Wednesday evening

* Excessive Rainfall

* Rain today is saturating already wet grounds, and additional 
  rounds of showers and thunderstorms are expected at times 
  through Wednesday afternoon. Where showers and storms persist, 
  flash flooding will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
780 
WGUS61 KRLX 010625
FFARLX

Flood Watch
National Weather Service Charleston WV
125 AM EST Wed Mar 1 2017

...Excessive Rainfall Possible Wednesday...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
027>032-039-040-519>522-525-526-011430-
/O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, 
Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, 
Grafton, Buckhannon, Philippi, Belington, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Elkins, and Harman
125 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southeast Ohio, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast 
  Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, 
  Perry, Vinton, and Washington. In West Virginia, Barbour, 
  Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, 
  Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest 
  Nicholas, Northwest Randolph, Northwest Webster, Pleasants, 
  Putnam, Ritchie, Roane, Southeast Nicholas, Southeast 
  Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, 
  Wirt, and Wood. 

* Through Wednesday evening

* Excessive Rainfall

* Rain Tuesday saturated already wet grounds over much of the
  watch area. Additional rounds of showers and thunderstorms are
  expected at times early Wednesday morning through Wednesday
  afternoon. Where showers and storms persist, flash flooding 
  will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

TRM
611 
WGUS61 KRLX 010951
FFARLX

Flood Watch
National Weather Service Charleston WV
451 AM EST Wed Mar 1 2017

...Excessive Rainfall Possible Wednesday...

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
027>032-039-040-519>522-525-526-011800-
/O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-
Taylor-Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, 
Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, 
Ironton, South Point, Kenova, Ceredo, Wayne, Huntington, 
Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, 
Vienna, St. Marys, Belmont, Paden City, Sistersville, 
Middlebourne, Harts, Alum Creek, Hamlin, Teays Valley, Hurricane,
Charleston, South Charleston, Saint Albans, Spencer, Elizabeth, 
Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, 
Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, 
Grafton, Buckhannon, Philippi, Belington, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Elkins, and Harman
451 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of northeast Kentucky, southeast Ohio, and West 
  Virginia, including the following areas, in northeast 
  Kentucky, Boyd, Carter, Greenup, and Lawrence KY. In southeast 
  Ohio, Athens, Gallia, Jackson OH, Lawrence OH, Meigs, Morgan, 
  Perry, Vinton, and Washington. In West Virginia, Barbour, 
  Braxton, Cabell, Calhoun, Clay, Doddridge, Gilmer, Harrison, 
  Jackson WV, Kanawha, Lewis, Lincoln, Mason, Northwest 
  Nicholas, Northwest Randolph, Northwest Webster, Pleasants, 
  Putnam, Ritchie, Roane, Southeast Nicholas, Southeast 
  Randolph, Southeast Webster, Taylor, Tyler, Upshur, Wayne, 
  Wirt, and Wood. 

* Through this evening

* Excessive Rainfall

* Rain Tuesday saturated already wet grounds over much of the
  watch area. Additional rounds of showers and thunderstorms are
  expected at times through this afternoon. Where showers and
  storms persist, flash flooding will be possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
198 
WGUS61 KRLX 011643
FFARLX

Flood Watch
National Weather Service Charleston WV
1143 AM EST Wed Mar 1 2017

KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-013>015-011745-
/O.CAN.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Jackson OH-
Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Lincoln-Putnam-
Kanawha-
Including the cities of Flatwoods, Greenup, Grayson, Olive Hill, 
Ashland, Louisa, New Lexington, Crooksville, Somerset, 
McConnelsville, Stockport, Athens, Jackson, Wellston, Oak Hill, 
McArthur, Hamden, Pomeroy, Gallipolis, Ironton, South Point, 
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Harts, Alum Creek, Hamlin, Teays Valley, Hurricane, Charleston, 
South Charleston, and Saint Albans
1143 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of northeast Kentucky,
southeast Ohio, and southwestern West Virginia has been 
cancelled. The threat of rapidly rising flood waters has ended, 
however there are still areas of high water which will take some 
time to recede. Pay attention to all road closed signs and do not
drive through flooded roadways.

$$

OHZ076-WVZ008>011-016>020-027>032-039-040-519>522-525-526-020000-
/O.CON.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Marietta, Belpre, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Buckhannon, Philippi, Belington, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Elkins, and Harman
1143 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

The Flash Flood Watch continues for

* Portions of southeast Ohio and north central West Virginia, 
including the following areas, in southeast Ohio, Washington. In
West Virginia, Barbour, Braxton, Calhoun, Clay, Doddridge, 
Gilmer, Harrison, Jackson WV, Lewis, Northwest Nicholas, 
Northwest Randolph, Northwest Webster, Pleasants, Ritchie, 
Roane, Southeast Nicholas, Southeast Randolph, Southeast 
Webster, Taylor, Tyler, Upshur, Wirt, and Wood. 

* Until 7 PM EST this evening

* Excessive Rainfall

* Rain Tuesday saturated already wet grounds over much of the 
  watch area. Additional rounds of showers and thunderstorms are 
  expected at times through this afternoon. Where showers and 
  storms persist, flash flooding will be possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
989 
WGUS61 KRLX 012036
FFARLX

Flood Watch
National Weather Service Charleston WV
336 PM EST Wed Mar 1 2017

OHZ076-WVZ008>011-016>020-027>032-039-040-519>522-525-526-012145-
/O.CAN.KRLX.FF.A.0001.000000T0000Z-170302T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Washington-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-
Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Randolph-
Southeast Randolph-
Including the cities of Marietta, Belpre, Ravenswood, Ripley, 
Parkersburg, Vienna, St. Marys, Belmont, Paden City, 
Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, 
Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, 
Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, 
Buckhannon, Philippi, Belington, Summersville, Craigsville, 
Birch River, Richwood, Holly River State, Webster Springs, Cowen,
Elkins, and Harman
336 PM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southeast Ohio and West
Virginia has been cancelled. The heavy rain has pushed east of the
area and no additional heavy rain is expected.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Feb 28, 9:41 AM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 28, 9:41 AM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
941 AM EST Tue Feb 28 2017

.SYNOPSIS...
An upper disturbance brings showers and possibly a thunderstorm
today. Strong cold front passes Wednesday. Reinforcing
trough/front Thursday night. High pressure for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 940 AM Tuesday...

Adjusted PoPs higher/faster to better account for MCS moving
into the area. Thunder has reached western portions of the area
and cloud tops on this morning warm advection feature have not
yet begun to warm. Also lowered temperatures today in the rain
cooled area over the middle Ohio Valley.

As of 6 AM Tuesday...

Adjusted pops faster in the west this morning per latest radar
trends. Do not think thunder will make it this far east early
this morning, as deeper instability is lacking. Main batch of
showers and possibly thunder still to come across later in the
day.

As of 3 AM Tuesday...

Within a broad and vigorous southwest flow aloft, models key in
on an upper level disturbance moving over a warm and
increasingly moist atmosphere today. This brings a widespread
band of rain showers today, mainly from later this morning
through this afternoon. Deep instability is still lacking with
this feature, so have only a slight chance for thunder.
Nevertheless, rainfall amounts from a quarter of an inch up to
as much as three quarters of an inch in spots can be expected.
Temperatures will be much above normal in the low level
southerly flow, despite the clouds and showers.

For tonight, expect a break in the rain before another upper
disturbance comes our way later tonight. This will initiate
more showers, and a better chance of thunderstorms as the
atmosphere further destabilizes. However, the chance for any
severe thunderstorms will mainly come just after this period as
better parameters will then be in place. With a southerly flow
and clouds, temperatures will be on the mild side tonight.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
As of 240 AM Tuesday...

Will mostly likely have a squall line in progress pushing
towards the Ohio Valley at the break point from the near term
forecast. Have multiple ingredients in place for a severe setup.
Very dynamic situation with strong shear profiles pushing 90kts
0-6km values with falling heights aloft from the approaching
trough. Strong surface front in place from a deepening center of
low pressure. Still have 10C dewpoints to work with at 850mb and
near 60F dewpoints at the surface which may increase slightly
with some pooling ahead of the front. SPC has the risk
increased to enhanced across the bulk of the CWA. Damaging wind
threat exists, and cannot discount hail given the colder air
aloft. Also have potential issues with excessive rainfall as
given the PWAT values well over an inch.

Behind the front, will turn sharply colder as the moisture
exits. Lingering precipitation will transition to rain/snow mix
and all snow in the higher elevations. Have a storm total snow
grid in place, but only minor accumulation well under an inch
are expected.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 240 AM Monday...

Reinforcing cold front/upper trough combo passes Thursday night,
but will only keep the cold air in place for so long. Some light
snow at night will accompany the system. Rebounds to above
normal values expected Saturday, increasing through the Monday
time frame with strong 850mb ridging returning with high
pressure settling in at the surface.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
12Z Tuesday thru 12Z Wednesday...
As of 6 AM Tuesday...

For Today, a wet upper disturbance will move eastward across
the area. Clouds will lower and thicken rapidly from west to
east with widespread showers accompanying this disturbance. Deep
instability is marginal for thunder, so included just a slight
chance today with the showers. Look for VFR ceilings becoming
MVFR ceilings and VSBY in the precip, but brief IFR cannot be
ruled out. South winds generally 5 to 10 KTS.

The showers will exit the mountains this evening with the
disturbance. MVFR conditions are expected to continue behind the
departing system with the lingering low level moisture, but
again IFR cannot be ruled out and will have to be monitored.
South winds generally 3 to 7 KTS increasing after 06Z to 10 to
15 KTS with higher gusts. Look for rain showers to also increase
after 06Z from west to east with another disturbance.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: There may be more IFR this afternoon in
the rain, but especially this upcoming night with lingering low
level moisture.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    M    M    M    M    H    H    H    L
HTS CONSISTENCY  H    H    M    M    M    H    M    M    H    M    H    L
BKW CONSISTENCY  H    H    H    H    H    M    H    H    H    M    H    M
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    L
PKB CONSISTENCY  H    H    H    H    M    M    M    L    M    L    M    L
CKB CONSISTENCY  H    H    H    H    H    M    M    M    L    M    M    L

AFTER 12Z WEDNESDAY...
NO WIDESPREAD IFR CONDITIONS ARE EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/26
NEAR TERM...TRM/JMV
SHORT TERM...26
LONG TERM...26
AVIATION...JMV
Hazardous weather outlook, Feb 28, 3:13 AM EST, 8 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
313 AM EST Tue Feb 28 2017

KYZ102-103-105-VAZ003-004-WVZ005>011-013>020-024>034-039-040-515>526-
010815-
Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
313 AM EST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of northeast
Kentucky, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia, southern West Virginia and western West
Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk of severe thunderstorms Wednesday. Damaging
winds are the main threats, but large hail is also possible. There is
also a slight risk for excessive rainfall along the Ohio River
counties. A flood watch may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

KYZ101-OHZ066-067-075-076-083>087-010815-
Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-
Gallia-Lawrence OH-
313 AM EST Tue Feb 28 2017

This Hazardous Weather Outlook is for portions of northeast
Kentucky and southeast Ohio.

.DAY ONE...Today and Tonight.

There is a slight risk of severe thunderstorms tonight. Damaging
winds are the main threats, but large hail is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk of severe thunderstorms Wednesday. Damaging
winds are the main threats, but large hail is also possible. There is
also a slight risk for excessive rainfall along the Ohio River
counties. A flood watch may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Nearby

Flash Flood Watches in West Virginia, 2017Flash Flood Watches in Ohio, 2017Flash Flood Watches in Kentucky, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.